m+Medelevator.RU
← Поиск публикаций
Cureus · 2026

Newly Diagnosed Graves' Disease Followed by the Discovery of a Cavernous Internal Carotid Artery Aneurysm Causing Panhypopituitarism: A Case Report.

Клинический случайСтатьяНазвание и аннотация: Перевод пока не подготовлен
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Touffaha Ibrahim M, Elhomsy Georges

Аннотация

Sellar and parasellar vascular lesions are rare causes of pituitary dysfunction and may mimic pituitary adenomas or other sellar masses. Cavernous internal carotid artery (ICA) aneurysms can cause hypopituitarism through compression of the pituitary gland or stalk, but diagnosis may be delayed when symptoms are initially attributed to a more common endocrine disorder. We report a 37-year-old man who presented with six weeks of unintentional weight loss, fatigue, heat intolerance, excessive sweating, anxiety, tremor, and tachycardia. Initial evaluation showed suppressed thyroid-stimulating hormone (TSH), elevated total triiodothyronine (T3), positive thyrotropin receptor antibody, positive thyroid-stimulating immunoglobulin, and a hypervascular thyroid gland on ultrasound, consistent with Graves' disease. He was started on methimazole and atenolol. Although thyroid function tests improved, he developed persistent neck discomfort, prompting contrast-enhanced computed tomography (CT), which revealed an enhancing sellar mass. Magnetic resonance imaging (MRI) showed a T2-hypointense sellar lesion with internal flow artifact, and CT angiography confirmed a saccular aneurysm of the cavernous segment of the right ICA. Pituitary hormone evaluation demonstrated secondary adrenal insufficiency, central hypothyroidism, hypogonadotropic hypogonadism, growth hormone (GH) deficiency, and mild hyperprolactinemia, consistent with panhypopituitarism from pituitary compression. The patient was started on prednisone and levothyroxine, and atenolol and prednisone were subsequently discontinued before endovascular embolization was performed. At follow-up, symptoms improved, but panhypopituitarism persisted. This case highlights the importance of reassessing patients when endocrine symptoms evolve despite an initially appropriate diagnosis.